Hail, Tippecanoe
- When
- June 8, 7:50 PM EST to 7:52 PM EST
- Where
- Tippecanoe County, 0.62 mi SW of Eastwich
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.414, -86.839
Two rounds of thunderstorms brought heavy rain and some severe weather to central Indiana during the evenings of June 7th and June 8th. Another round of storms developed ahead of a surface trough the evening of June 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Two rounds of thunderstorms brought heavy rain and some severe weather to central Indiana during the evenings of June 7th and June 8th. Another round of storms developed ahead of a surface trough the evening of June 8th. These storms brought mainly hail to the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 8, 5:36 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 636 PM EDT MON JUN 8 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 355 PM EDT MON JUN 8 2015 A SECONDARY TROUGH AXIS MOVING THROUGH THE AREA WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE EVENING BEFORE ANY STORMS DISSIPATE OVERNIGHT. BRIEF QUIET WEATHER CAN BE EXPECTED AS HIGH PRESSURE CONTROLS THE AREA...BUT A WEAK COLD FRONT WILL SAG INTO THE REGION WEDNESDAY AFTERNOON AND REMAIN IN THE AREA...BRINGING THUNDERSTORM CHANCES BACK TO THE FORECAST LATER IN THE WEEK AND INTO THE WEEKEND AS BROAD SOUTHWEST FLOW DEVELOPS ACROSS CENTRAL PORTIONS OF THE COUNTRY. && .NEAR TERM /TONIGHT/... ISSUED AT 355 PM EDT MON JUN 8 2015 HAVE SEEN SOME WIDELY SCATTERED CONVECTIVE DEVELOPMENT OCCURRING AHEAD OF A SECONDARY SURFACE TROUGH ACROSS NORTHERN ILLINOIS BACK INTO WESTERN ILLINOIS AND NORTHERN MISSOURI. EXPECT THIS ACTIVITY TO PERSIST AND PERHAPS DEVELOP A BIT MORE AS THE TROUGH APPROACHES THE AREA THIS EVENING. WILL ONLY CARRY POPS THROUGH ABOUT MIDNIGHT OR 1 AM THOUGH...AS THIS ACTIVITY IS LARGELY DIURNALLY DRIVEN AND EXPECT IT TO DISSIPATE AS LOW LEVELS STABILIZE TONIGHT. ON TEMPS...CONSENSUS NUMBERS APPEARED REASONABLE GIVEN UPSTREAM MINS AND EXPECTED DEWPOINTS AND EXPECT MOST AREAS TO GET WELL INTO THE LOWER 60S. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 355 PM EDT MON JUN 8 2015 GUIDANCE IS IN GOOD AGREEMENT THAT DRY CONDITIONS SHOULD RESUME LATE TONIGHT AND CONTINUE AT LEAST THROUGH EARLY WEDNESDAY. A WEAK COLD FRONT IS PROGGED TO DROP INTO THE AREA WEDNESDAY AFTERNOON...AND WHILE UPPER LEVEL SUPPORT IS MINIMAL...AIRMASS AHEAD OF THE BOUNDARY MAY BE UNSTABLE ENOUGH TO ALLOW ISOLATED STORMS TO FIRE NEAR PEAK HEATING. WILL MAINTAIN POPS THROUGH THURSDAY AND BEYOND AS THE BOUNDARY REMAINS IN THE AREA. ON TEMPS...CONSENSUS NUMBERS APPEARED REASONABLE THROUGHOUT WITH MINOR TWEAKS. UPPER 80S TO AROUND 90 SHOULD RETURN TO THE AREA WEDNESDAY INTO THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 158 PM EDT MON JUN 8 2015 UPPER LEVEL RIDGING AT THE BEGINNING OF THE PERIOD WILL GIVE WAY BRIEFLY FRIDAY NIGHT INTO SATURDAY TO AN UPPER LEVEL SHORT WAVE. FOLLOWING THIS...RIDGING WILL RETURN THROUGH THE END OF THE PERIOD. AT THE SURFACE...A WARM FRONT WILL BE DRAPED WEST TO EAST FROM WESTERN IOWA...ACROSS NORTHERN INDIANA...UP INTO THE NEW ENGLAND STATES. THIS FRONT WILL LIFT NORTH AND EAST AS A LOW PRESSURE SYSTEM PUSHES NORTHEAST OUT OF THE PLAINS ACROSS THE SOUTHERN GREAT LAKES. THIS LOW PRESSURE WILL DRAG A COLD FRONT BEHIND IT. THESE FEATURES WILL BE THE MAIN PLAYERS FOR UNSETTLED WEATHER THIS WEEKEND. REGIONAL BLEND SUPPORTS THIS PATTERN. MODELS ARE IN AGREEMENT THAT AT LEAST SOME OF THE AVAILABLE MOISTURE FEED FOR THIS WEEKEND WILL BE FLOWING INTO CENTRAL INDIANA FROM ACROSS THE ROCKIES AND PLAINS STATES. THIS FEED LOOKS TO ORIGINATE FROM THE REMNANTS OF THE TROPICAL DISTURBANCE THAT RECENTLY IMPACTED THE BAJA PENINSULA OFF OF MEXICO IN THE PACIFIC OCEAN. MODELS INDICATE THAT AVAILABLE PRECIPITABLE WATER DURING THIS TIME PERIOD IS ON THE ORDER OF 2 INCHES. INITIALIZATION HANDLES THE TEMPERATURES WELL SO NO CHANGES WERE MADE. WARMEST TEMPERATURES WILL BE AT THE BEGINNING OF THE PERIOD AND THEN COOL OFF TO START THE WEEKEND AS THE COLD FRONT PUSHES THROUGH. TEMPERATURES WILL SLOWLY REBOUND BY THE END OF THE PERIOD. LOW TEMPERATURES LOOK GOOD IN THE UPPER 60S TO LOW 70S. && .AVIATION /DISCUSSION FOR THE 090000Z TAFS/... ISSUED AT 636 PM EDT MON JUN 8 2015 UPPER WAVE CURRENTLY DROPPING SOUTH THROUGH NORTHERN ILLINOIS/NORTHERN INDIANA IS EXPECTED TO PASS OVER THE TERMINALS THROUGH ABOUT 090500Z. CURRENTLY QUITE A BIT OF CONVECTION ASSOCIATED WITH THIS FEATURE. AIR MASS IS QUITE UNSTABLE LOCALLY...SO THERE IS A THREAT FOR SCATTERED CONVECTION IN THE VICINITY OF THE TERMINALS UNTIL THIS FEATURE PASSES. MAY NEED TO EXPLICITLY MENTION THUNDERSTORMS AT SOME TERMINALS FOR A PERIOD THIS EVENING IF CURRENT TRENDS CONTINUE. GUSTY/SHIFTING WINDS AND BRIEF IFR VISIBILITY RESTRICTIONS POSSIBLE IN AND NEAR HEAVIER CONVECTION. CB BASES AROUND 030. CONCERN FOR FOG POTENTIAL LATER TONIGHT...ESPECIALLY IF MORE RAIN ENDS UP OCCURRING THAN CURRENTLY EXPECTED. WITH LOWER DEWPOINTS ADVECTING INTO THE AREA LATER TONIGHT...NOT SOLD ON FOG DEVELOPMENT YET. SURFACE WINDS GENERALLY 250-280 DEGREES AT 8-11 KTS...DIMINISHING TO 6 KTS OR LESS AFTER SUNSET. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM...MMB/RYAN AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 427 AM EDT MON JUN 8 2015 INZ021-028>031-035>049-051>057-060>065-067>072-090830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 427 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. A FEW OF THE STORMS COULD BE STRONG. HAZARDS: HEAVY RAINFALL. LIGHTNING. GUSTY WINDS. TIMING: THROUGHOUT THE DAY. DISCUSSION: A FRONT SLOWLY SAGGING THROUGH CENTRAL INDIANA WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. DRY CONDITIONS WILL RETURN LATE TONIGHT AS THE FRONT FINALLY MOVES AWAY FROM THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS ACROSS PARTS OF THE AREA FROM WEDNESDAY AFTERNOON THROUGH SUNDAY. AT THIS TIME WIDESPREAD SEVERE STORMS ARE NOT EXPECTED HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: UPPER FLOW WILL TRANSITION FROM NORTHWESTERLY TO SOUTHWESTERLY DURING THE WEEK AND SEVERAL UPPER WAVES MOVING THROUGH THE FLOW WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT MON JUN 8 2015
INZ021-031-090130-
CARROLL-HOWARD-
847 PM EDT MON JUN 8 2015
...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND HOWARD COUNTIES UNTIL
930 PM EDT...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DELPHI...OR 11 MILES SOUTHEAST OF
MONTICELLO...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KOKOMO...
CAMDEN...
FLORA...
INDIAN HEIGHTS...
GREENTOWN...
&&
LAT...LON 4070 8652 4067 8637 4057 8636 4057 8586
4041 8594 4040 8607 4055 8670 4056 8670
4056 8675 4074 8668
TIME...MOT...LOC 0047Z 288DEG 34KT 4062 8659
JHThe Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and power poles were downed by damaging thunderstorm wind gusts. Similar damage was noted near Anderson and Lapel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584379, 584382, 584384, 584391, 584392, 584394, 584395.